MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO MEDICAL CORPORATION SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during a cholangiogram, under endoscopic ultrasound (eus) guidance, the puncture was performed via the stomach using a 19 g needle.The guidewire was advanced through the liver in the jejunum.To prevent the wire from changing the position when extracting the cystotome, the guidewire was fixed in the biliary system with a snare, then the cystotome was pulled out.As a result, the guidewire broke about 20 centimeters from the starting point of the metal part.The distal part was remained from the liver into the stomach.The fractured piece fell off inside the patient.The fragment was retrieved with a snare from the stomach and no residue was confirmed.The final patient impact was harmed, but non-serious.The event occurred intra-operative.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual sample was discarded by the involved facility.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Regarding the involved product code/lot combination, review of the manufacturing record and product-release judgement record found no problem in them.Regarding the involved product code/lot combination, the shipping inspection record was reviewed for the tensile strength of the tip.No anomaly was found.Regarding the involved product code/lot combination, a search of the complaint file found no other similar complaint from other facilities.Mechanism of fracture of the guidewire: it is known from our past simulation tests that the guidewire may be fractured when it has been subjected to one of the force described below.In addition, the state of the fracture of the core wire presents some regularity depending on the mechanism of the fracture.One-way tensile force: the fracture ends become tapered and dimple pattern is observed on the fractured surface.Repeated torque force clockwise and counterclockwise alternatively: the fracture ends are flat and swirling pattern is observed on the fracture surface.Repeated bending force at a 90-degree angle: the fracture ends are inclined and radial pattern is observed on the fracture surface.Based on the investigation results, as one of possible causes, it was inferred that the actual sample was exposed to an excessive force (tensile, torque, or bending) to the involved area while its distal end was fixed with a snare, which resulted in the fracture.Since no actual sample was returned for analysis, the cause of occurrence could not be clarified.(b)(4).

Brand Name
SINGLE USE GUIDWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key15051151
Report Number9681834-2022-00130
Device Sequence Number5314199
Product Code OCY
UDI-Device Identifier04953170282805
UDI-Public04953170282805
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberN/A
Device Catalogue NumberOL-XA25453M
Device Lot Number210713
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
19 G NEEDLE (BOSTON EXPECT SLIMLINE); MTW-6FR (ENDONOVA)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown